MAUDE Adverse Event Report: FX SHOULDER SOLUTIONS DALLAS HUMELOCK REVERSED; REVERSE SHOULDER PROSTHESIS

FX SHOULDER SOLUTIONS DALLAS HUMELOCK REVERSED; REVERSE SHOULDER PROSTHESIS
Catalog Number 317-4014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision occurred on or around (b)(6) 2024.The primary surgery occurred in the last 12-15 months, and was a reverse system implanted due to arthritis.There was not enough information provided to determine with any degree of certainty which fx line the system was, or which surgeon performed the initial implantation.Revision occurred due to a reaction to the implants not related to an infection, as confirmed by culture swab.According to the surgeon, the symptoms were consistent with metallosis or an allergy to the metal components of the system.Within a month of the primary surgery, the patient was having aspirations performed on the implant site every 2-3 weeks to control inflammation.Upon explantation, the system was seen to have been heavily worn in a manner consistent with metallosis.The system was replaced by an anti-biotic spacer, as the patient wishes to weigh options on all systems available before replacement.No further information was provided by the representative after three attempts to gather such information.
 
Additional Manufacturer Narrative
Revision occurred after 12-15 months for metallosis or other reaction to the implants that was not related to an infection.No actual, implied, or suspect link to fx product.
 
Event or Problem Description
This report is a follow up to per 24-602 / mdr 3014128390-2024-00046.Any discrepancies between this corrected account and the prior report are attributed to the patient's extreme reluctance to share information.Revision occurred on (b)(6) 2024, approximately 5 years after the prior revision surgery which occurred on (b)(6) 2019; this surgery was a poly swap for infection and concerns of aspiration.The primary surgery occurred on (b)(6) 2017.No fall or other trauma reported.Revision was a total explantation of all fx product, following a lengthy regimen of effusions to treat atypical metallosis, detailed below.40/14 system stem, 24 mm cementless glenoid baseplate, 40 mm centered glenosphere, 40 mm + 6 humeral standard cup, and 9 mm humeral spacer explanted.These parts were replaced with an antibiotic spacer.Patient was drained of fluid at the implant site once every 2-4 weeks for "several years", potentially as far back as the primary surgery, although the 2019 revision is the 1st record of metallosis for the patient from available data.On (b)(6) 2024, the patient underwent another surgery to replace the antibiotic spacer; there was no fx product in the patient at this time.The surgeon noted that extreme metallosis was present, with black debris present throughout the joint and extending into the pectoral muscle and posterior forearm.This surgery also yielded the first definitive positive for infection.Every other revision surgery the patient underwent, including the surgery for removal of fx product, did not yield a positive infection culture.The reporter notes that due to a series of chronic dislocations, the patient's glenoid area is severely compromised.No definitive dates are given for when the dislocations occurred, or for any surgical intervention which did not involve explantation of fx product.Any determination of root cause of the dislocations would be speculative, but the repeated fluid build-up is certainly a factor.Patient has elected not to answer any follow-up questions and requests for surgical notes made through the various medical professionals involved.
 
Additional Manufacturer Narrative
Revision occurred after 5 years for metallosis or other reaction to implants that was not related to an infection.No actual, implied, or suspect link to fx product.

Brand Name
HUMELOCK REVERSED
Common Device Name
REVERSE SHOULDER PROSTHESIS
Manufacturer (Section D)
FX SHOULDER SOLUTIONS DALLAS
15920 addison road
addison TX 75001
Manufacturer (Section G)
FX SHOULDER SOLUTIONS DALLAS
15920 addison road
addison TX 75001
Manufacturer Contact
tristan mahler
15920 addison road
addison, TX 75001
7137326920
MDR Report Key20240609
Report Number3014128390-2024-00046
Device Sequence Number18302228
Product Code PHX
UDI-Device Identifier03701037303788
UDI-Public03701037303788
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K162455
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Catalogue Number317-4014
Device Lot NumberL0228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART: 103-0007 LOT: M1511; PART: 104-0806 LOT: L2843; PART: 105-0024 LOT: L0157; PART: 105-4010 LOT: L1235; PART: 108-4520 LOT: 0270; PART: 108-4520 LOT: K521; PART: 108-4525 LOT: 0320
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale